Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 21, 2009, 10:50 AM EDT for Gordon County, Murray County, Whitfield County, Georgia. It took effect at Sep 22, 2009, 4:49 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 10:50 AM EDT (14:50 UTC)
- In effect from
- Sep 22, 2009, 4:49 AM EDT
- Expired
- Sep 21, 2009, 10:57 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at Tilton (TLNG1). The gauge peaked at 15.73 ft at Sep 22, 2009, 10:00 PM EDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 211450 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1050 AM EDT MON SEP 21 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES. ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY. OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES. BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES. CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES. .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC045-077-149-220450- /O.EXT.KFFC.FL.W.0068.000000T0000Z-090924T1424Z/ /WHTG1.3.ER.090921T0715Z.090922T1200Z.090924T0824Z.UU/ 1050 AM EDT MON SEP 21 2009 ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG * UNTIL THURSDAY MORNING. * AT 10 AM MONDAY THE STAGE WAS 23.6 FEET AND RISING. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 28.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * AT 28.0 FEET...MAJOR FLOODING CONTINUES. RIVER INTAKE BUILDINGS FLOOD AT GEORGIA POWER PLANT YATES. $$ GAC117-121-220449- /O.EXT.KFFC.FL.W.0067.000000T0000Z-090924T0815Z/ /APHG1.2.ER.090921T0042Z.090922T0600Z.090924T0215Z.NO/ 1050 AM EDT MON SEP 21 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL LATE WEDNESDAY NIGHT. * AT 10 AM MONDAY THE STAGE WAS 9.5 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE MIDNIGHT. * AT 10.0 FEET...MODERATE FLOODING BEGINS. FLOODING OF YARDS BEGINS ALONG THE REACH OF CREEK BETWEEN CUMMING IN FORSYTH COUNTY THROUGH ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL FLOODING IS COMMON ALONG OLD FEDERAL ROAD AND NICHOLSON ROAD NEAR THE ETOWAH RIVER IN WESTERN FORSYTH COUNTY. $$ GAC129-213-313-220449- /O.NEW.KFFC.FL.W.0072.090922T2248Z-090923T1825Z/ /TLNG1.1.ER.090922T2248Z.090923T0600Z.090923T1225Z.NO/ 1050 AM EDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CONASAUGA RIVER NEAR TILTON * FROM TUESDAY EVENING UNTIL WEDNESDAY AFTERNOON. * AT 10 AM MONDAY THE STAGE WAS 10.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 18.4 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE WOODLAND AREAS ALONG THE RIVER. $$ GAC057-220449- /O.NEW.KFFC.FL.W.0073.090921T2200Z-090922T2320Z/ /CNNG1.1.ER.090921T2200Z.090922T1200Z.090922T1720Z.NO/ 1050 AM EDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ETOWAH RIVER NEAR CANTON * FROM THIS EVENING UNTIL TUESDAY EVENING. * AT 10 AM MONDAY THE STAGE WAS 14.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 17.0 FEET...MINOR FLOODING CONTINUES TO EXPAND. PARKING LOT AND ROAD TO BOILING PARK BEGINS TO FLOOD. FLOODING OF LOWLANDS BEGINS TO INCREASE. $$ GAC021-153-169-207-289-220449- /O.NEW.KFFC.FL.W.0074.090922T2308Z-090926T0508Z/ /MACG1.1.ER.090922T2308Z.090924T0000Z.090925T2308Z.NO/ 1050 AM EDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR MACON * FROM TUESDAY EVENING UNTIL LATE FRIDAY NIGHT. * AT 10 AM MONDAY THE STAGE WAS 16.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND. $$
2 follow-up statements
000 WGUS82 KFFC 211809 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 209 PM EDT MON SEP 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC129-213-313-220809- /O.EXT.KFFC.FL.W.0072.090922T0849Z-090923T1321Z/ /TLNG1.1.ER.090922T0849Z.090922T1400Z.090923T0721Z.NO/ 209 PM EDT MON SEP 21 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR TILTON * FROM EARLY TOMORROW UNTIL WEDNESDAY MORNING. * AT 2PM MONDAY THE STAGE WAS 13.5 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 18.4 FEET BY TOMORROW LATE MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE WOODLAND AREAS ALONG THE RIVER. $$
000 WGUS82 KFFC 220257 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1057 PM EDT MON SEP 21 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES && GAC129-213-313-220327- /O.CAN.KFFC.FL.W.0072.000000T0000Z-090923T1321Z/ /TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1057 PM EDT MON SEP 21 2009 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR TILTON * AT 10 PM MONDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 18 FEET. * THE RIVER IS FORECAST TO CONTINUE SLOWLY RISING REACHING 16.5 TO 17 FEET TUESDAY AFTERNOON...BUT WILL STAY BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 10:14 AM EDT, 36 minutes earlier.
Area forecast discussion, Sep 21, 10:14 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1014 AM EDT MON SEP 21 2009 .UPDATE... RAIN CONTINUES TO DEVELOP OVER NORTH GEORGIA BEHIND THE EXITING SHORT WAVE. NEXT SHORT WAVE OVER ALABAMA MOVING SLOWLY TOWARD GEORGIA AND SHOULD BE ENTERING THE STATE LATER THIS AFTERNOON. CENTRAL GA SEEING SOME SUNSHINE...SIMILAR TO YESTERDAY. AFTERNOON HEATING WILL AID IN SHOWERS/THUNDERSTORM DEVELOPMENT. CURRENT FORECAST IS HANDLING THE SITUATION WELL AND NO UPDATE IT PLANNED. && .SHORT TERM /TODAY THROUGH TUESDAY/... MOIST ATLANTIC LOW LEVEL FLOW AND SW UPPER FLOW COMBINING TO PRODUCE HEAVY SHOWERS AND THUNDERSTORMS OVER N AND PARTS OF CENTRAL GA TODAY. LOW LEVEL FLOW EXPECTED TO WEAKEN LATER TODAY AND TONIGHT AND THIS SHOULD DIMINISH THE HEAVIER RAIN POTENTIAL WITH LESSER RAIN CHANCES AND MUCH LESS AMOUNTS EXPECTED FOR TUESDAY. HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND TUESDAY. LOW TEMPERATURES 5 TO 8 DEGREES ABOVE NORMAL THE NEXT 2 NIGHTS. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE ALOFT BUILDS OVER THE AREA FOR WEDNESDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS BECOMING MORE DIURNAL WITH SIMILAR CONDITIONS FOR THURSDAY AND FRIDAY. BETTER MOISTURE RETURNS FOR SATURDAY WITH A COLD FRONT APPROACHING FOR SUNDAY. ALL IN ALL... TEMPERATURES GENERALLY NEAR OR ABOVE NORMAL THIS PERIOD. .AVIATION... WIDESPREAD IFR CONDITIONS (WITH POCKETS OF LIFR) DOMINATING TAF SITES EARLY THIS MORNING...AS BROAD AREA OF RAIN WITH EMBEDDED T-STORMS SPREAD ACROSS THE NORTHERN HALF OF THE CWA. EXPECT GRADUAL IMPROVEMENT INTO THE MVFR RANGE BY LATE MORNING...BUT WITH INTERMITTENT RA/TSRA PERSISTING THOUGH THE DAY...CIGS/VSBYS IN THE IFR RANGE STILL POSSIBLE IN HEAVY SHOWERS/TSTORMS. WINDS E-SE 5 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD. 49 && .HYDROLOGY... FLOOD WATCH HAS BEEN EXTENDED TO MIDDAY TUESDAY. LOCAL AMOUNTS OF 1 TO 5 INCHES TODAY WITH THE HIGHER AMOUNTS OVER PLACES THAT HAVE SEEN 6 TO 12 INCHES IN THE LAST 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 68 83 66 87 / 90 60 50 30 30 ATLANTA 79 68 82 68 86 / 100 60 50 20 30 BLAIRSVILLE 73 66 76 66 81 / 100 80 70 30 40 CARTERSVILLE 80 69 83 66 87 / 100 80 60 20 40 COLUMBUS 86 70 87 70 88 / 70 50 30 20 30 GAINESVILLE 74 67 79 66 85 / 100 70 60 30 40 MACON 86 70 87 69 90 / 80 40 40 20 30 ROME 80 70 83 67 87 / 100 80 60 20 40 PEACHTREE CITY 82 69 84 67 87 / 90 60 50 20 30 VIDALIA 87 70 88 71 89 / 50 20 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && BDL
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 AM EDT MON SEP 21 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 538 AM EDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL AND AREAS OF SIGNIFICANT FLOODING. .SYNOPSIS... A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 21, 4:57 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 AM EDT MON SEP 21 2009 GAZ034-210945- 457 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN GWINNETT COUNTY UNTIL 545 AM EDT... AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GWINNETT COUNTY THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL...SNELLVILLE...GRAYSON... LAWRENCEVILLE...SUWANEE...HARBIN...HOG MOUNTAIN...SUGAR HILL...REST HAVEN...DACULA AND BUFORD. HEAVY DOWNPOURS WILL FALL OVER AREAS ALREADY EXPERIENCING FLOODING. DO NOT GO OUT ON THE ROADS UNLESS ABSOLUTELY NECESSARY.
Special weather statement, Sep 21, 6:59 AM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 659 AM EDT MON SEP 21 2009 GAZ031-032-043-211145- 659 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 745 AM EDT... AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM LOST MOUNTAIN PARK TO LAKE VAL-DO-MAR...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DOUGLAS...PAULDING AND COBB COUNTIES THROUGH 745 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE VAL-DO-MAR... HIRAM...LOST MOUNTAIN PARK...DOUGLASVILLE...DUE WEST... BROWNSVILLE...KENNESAW...LITHIA SPRINGS...KENNESAW STATE UNIVERSITY...POWDER SPRINGS...JIM R MILLER PARK...AUSTELL AND MARIETTA. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS THE AREA. OFFICIALS ARE URGING RESIDENTS TO AVOID GOING OUT ON THE ROADS.
Special weather statement, Sep 21, 8:35 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 AM EDT MON SEP 21 2009 GAZ021-031-032-211315- 835 AM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PAULDING...COBB AND CHEROKEE COUNTIES UNTIL 915 AM EDT... AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER LOST MOUNTAIN PARK...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING...COBB AND CHEROKEE COUNTIES THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POWDER SPRINGS... HIRAM...NEW HOPE...CROSS ROADS...LOST MOUNTAIN PARK...DUE WEST...JIM R MILLER PARK...ACWORTH...KENNESAW...DOBBINS AIR RESERVE BASE... MARIETTA...KENNESAW STATE UNIVERSITY...WHITE WATER PARK...MOUNT BETHEL AND SANDY PLAINS. HEAVY DOWNPOURS WILL CONTINUE ACROSS AREAS ALREADY EXPERIENCING FLOODING. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES CAN BE EXPECTED ACROSS THE AREA. OFFICIALS ARE URGING RESIDENTS TO AVOID GOING OUT ON THE ROADS.
Local storm report, Sep 21, 9:05 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 AM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 S CANDLER 34.16N 83.77W
09/21/2009 JACKSON GA COUNTY OFFICIAL
HIGH WATER ALONG WALNUT CREEK WASHED OUT THE BRIDGE ON
COOPER BRIDGE ROAD. TIME ESTIMATED.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:53 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 5 days |
| Sep 20, 8:54 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Sep 20, 9:04 PM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas, Paulding | 6 hr |
| Sep 20, 9:13 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
| Sep 21, 12:31 AM EDT | Flash Flood Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more | 6 hr |
| Sep 21, 3:00 AM EDT | Areal Flood Warning | FFC | Carroll, Cobb, Douglas, Heard, Paulding | 18 hr |
| Sep 21, 3:13 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Walker, Whitfield | 12 hr |
| Sep 21, 3:53 AM EDT | Flash Flood Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Walton | 6 hr |
| Sep 21, 4:17 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 4 days |
| Sep 21, 5:16 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 55 hr |
| Sep 21, 6:07 AM EDT | Areal Flood Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 18 hr |
| Sep 21, 8:11 AM EDT | River Flood Warning | FFC | Gwinnett | 40 hr |
| Sep 21, 9:30 AM EDT | Areal Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 21, 9:35 AM EDT | River Flood Warning | FFC | Dade | 29 hr |
| Sep 21, 9:56 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 12 hr |
| Sep 21, 10:23 AM EDT | Areal Flood Warning | FFC | Bartow, Cherokee, Pickens | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Cherokee | 49 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Sep 21, 2:20 PM EDT | River Flood Warning | FFC | Cobb | 18 hr |
| Sep 21, 2:35 PM EDT | Areal Flood Warning | FFC | Bartow, Chattooga, Floyd, Polk | 9 hr |
| Sep 21, 2:55 PM EDT | Areal Flood Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more | 12 hr |
| Sep 21, 4:58 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more | 9 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 14 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 16 hr |
| Sep 21, 5:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 14 hr |
| Sep 21, 7:58 PM EDT | Flash Flood Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe | 6 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.